Open Access Repository

A reacting shock in a spherically symmetric gas

Paul, RA and Forbes, LK ORCID: 0000-0002-9135-3594 2018 , 'A reacting shock in a spherically symmetric gas' , Journal of Engineering Mathematics, vol. 113, no. 1 , pp. 1-11 , doi: 10.1007/s10665-018-9970-x.

Full text not available from this repository.


In this paper, we model the propagation of a reacting shock wave in a spherically symmetric combustible gas. Approximate solutions are found using a spectral method which builds the necessary shock jump conditions into the infinite series, and the problem is then solved in the spectral space. We present some numerical results, and it is then shown that the system may develop a secondary imploding shock front behind the primary shock. By application of a small amount of artificial diffusion, the spectral method is able to resolve this behaviour. The accuracies of these numerical solutions are verified by comparing them with a Godunov scheme.

Item Type: Article
Authors/Creators:Paul, RA and Forbes, LK
Keywords: combustion, Sal’nikov, shock, spectral method, spherical coordinates. shock waves, reaction scheme, gas flow
Journal or Publication Title: Journal of Engineering Mathematics
Publisher: Kluwer Academic Publ
ISSN: 0022-0833
DOI / ID Number: 10.1007/s10665-018-9970-x
Copyright Information:

Copyright 2018 Springer Nature B.V.

Related URLs:
Item Statistics: View statistics for this item

Actions (login required)

Item Control Page Item Control Page